Sunday, 7 December 2014

Status Update – December 2014 (2 months)

Having posted about my warts, I decided to take some more pictures for a status update.  As mentioned in my previous post, I've been wearing blue surgical gloves in an attempt to stop my hands from drying out and scratching.  It actually works pretty well, though I am a bit weary of giving myself some kind of bacterial or fungal infection.  I'm going to look at getting some more breathable gloves, preferably ones that don't make it look like I'm about to conduct a body cavity search.

These pictures were taken after a session on a rowing machine.  It's pretty exhausting, and makes my skin sting somewhat, but I'm going to see if it makes any difference to my condition.  I've found that it actually causes any dry skin to soften and rub off in the shower, so exercise may prove to be a more effective and less time-consuming alternative to baths.

Slightly better photos of my hands this time; you can more clearly see the thick skin which has developed over time.  I would say they feel better than last time, mainly due to the gloves, though the skin between my thumbs and forefingers is dry and cracked.

These photos of my arms better demonstrate their condition.  Not quite a full "red sleeve" (though the right arm looks more like it, mainly due to my red wrist), but somewhat irritated.

Overall, not too much change, but then what did I expect just two weeks later?  Still waiting for a significant change in my condition.

Night night!


  1. Ahhh what happened! i need to know. Did it get worse?

    1. Ha! I'd totally forgotten about this blog. You're the first one to leave a comment. My skin recovered significantly after about six months. I did go back on the topical steroid creams for a two week period about a year ago, and my skin flared up like all hell when I came off of them. It was bad for quite a while after than, but I recently figured out that my moisturizing cream was irritating my skin, so I cut that out and saw a significant improvement again. I just use Vaseline now. It's likely that I recovered from the steroid flare up after a couple of months, and the moisturizer was just keeping my skin perpetually red and inflamed. This might be the root of the "moisturizer withdrawal" idea, but I think it was really just an irritant rather than affecting my skin long-term like the topical steroids.

      Now I think I'm just suffering from regular eczema. It's just that the TSW caused me to enter a cycle that I haven't fully recovered from. It's going to take significant self-control to get my skin back to how it was before (with some extra wrinkles of course).